Florida, 2001

Hail in Florida, March 13, 2001

March 13, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 13, 2:50 AM EST, 6 hours 40 minutes earlier.

Area forecast discussion, Mar 13, 2:50 AM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EST TUE MAR 13 2001

CURRENTLY...POTENTIAL FOR STRONG POSSIBLY SVR STORMS EARLY THIS
MORNING. PREFRONAL SQUALL CURRENTLY EXTENDING OVER SE GA AND EXTREME
FL PANHANDLE IS SLOWLY ADVANCING WITH ASSOCIATED TRAINING ECHOES
CROSSING NE GULF OF MEX INTO OVER SE GA. CONVECTION HAS SHOWN AN
INCREASING TREND PAST COUPLE OF HOURS OVER THE NORTHERN FL PENINSULA
...TO THE SOUTH OF THE SQUALL...WHERE TEMPERATURES ARE HOLDING IN
THE LOWER-MID 70S AND DEWPTS IN THE MID-UPPER 60S WITH LI -1 TO -3.
KJAX VWP SHOWING THAT WIND FLOW HAS BECOME MORE UNIDIRECTIONAL BUT
INDICATING LOW LVL JET OF 50 KTS AT 5K.

MODELS CONTINTUE TO BE IN FAIR AGREEMENT IN THE SHORT TERM BUT THE
AVN BEING LIGHTLY MORE AGGRESSIVE IN MOVING PREFRONTAL MOISTURE
FASTER DOWNSTATE. THIS MOVEMENT SEEMS TO BE SLIGHTLY OVERDONE AS
SW-W FLOW TO CONTINUE ALOFT AND WILL LACK SGFNT KICKER. ACTUAL COLD
FRONT LAGGING BEHIND AND DRAPED THROUGH SW OHIO TO EASTERN MS AND
THEN STALLS OVER WRN CAROLINAS/NRN GA WEDNESDAY. THE MESO-ETA HAS
HAD A GOOD TRACK RECORD PAST COUPLE OF DAYS AND WILL FOLLOW.

PREFRONTAL PRECIPITATION TO SINK SOUTHWARD AND SLOWLY TAPER OFF FROM
THE NORTH. OUR REGION WILL BE IN THE WARM SECTOR TODAY WITH
SWLY FLOW HELPING AFTERNOON TEMPERATURES TO REMAIN ABOVE CLIMO. WILL
INITIATE WITH HI POPS THIS MORNING OVER MAJORITY OF AREA AND TAPER
OFF FROM THE NORTH. TEMPERATURES TO RETURN TO MORE CLIMO TONIGHT AND
REMAIN THERE THROUGH REMAINDER OF SHORT TERM.

EXTENDED...REMNANTS OF FRONT DOWNSTATE WORKS NORTHWARD AND PORGGED
TO BE BACK OVER SOUTHERN GA EARLY IN THE EXTENDED PERIOD. DEEPENING
SFC LOW TRACKS OUT OF THE GULF THEN OVER THE LOWER MS RIVER VALLEY
THEN LIFTS RAPIDLY NE. ASSOCD COLD FRONT TO PASS OVER THRUSDAY NIGHT
AND TO THE SOUTH OF THE REGION FRIDAY.

MARINE...WILL CONTINUE SCA HIGHLIGHT TODAY BUT EXPECTED TO SEE A
GRADUAL DECREASE IN WIND SPEED OVERNIGHT AS SFC RIDGE AXIS NOSES IN
FROM THE WEST. GRADIENT TO TIGHTEN AGAIN THURSDAY.

PRELIM
AMG 76/47/71/49 600
SSI 76/51/68/55 700
JAX 80/51/74/55 900
GNV 81/52/73/54 710

.JAX...
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
FL...SCA FERN BEACH TO FLAGLER BEACH.

RAM

In the hours before

Special weather statement, Mar 13, 6:00 AM EST, 3 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST TUE MAR 13 2001

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS FRONT
WILL BE BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE. MOST WILL BE ACROSS NORTHEAST FLORIDA AND THE
GEORGIA COAST THIS MORNING. THE AREA OF STORMS WILL MOVE SOUTH INTO
CENTRAL FLORIDA THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO 40 MPH.

THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. ADDITIONAL
ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. THESE AMOUNTS
WILL LIKELY PRODUCE PONDING OF WATER ON AREA ROADWAYS AND IN LOW-
LYING AREAS.

SPOTTER ACTIVATION IS IN EFFECT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WYWW.SRH.NOAA.GOV/JAX.

TRABERT
Local storm report, Mar 13, 6:28 AM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
628 AM EST TUE MAR 13 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0204 AM    JASPER                    FL   WIND DAMAGE
03/13/01   HAMILTON                       EMERGENCY MANAGEMENT
                                          REPORTED MOBILE HOME
                                          DAMAGED ON US-41 SOUTHEAST
                                          OF JASPER. CHURCH ROOF
                                          DESTROYED 1/2 MILE SOUTH OF
                                          INTERSECTION US-41 AND
                                          SR-132 ON SR-132.

0204 AM    JASPER                    FL   WIND DAMAGE
03/13/01   HAMILTON                       EMERGENCY MANAGEMENT
                                          REPORTED TREES DOWN ON SE
                                          128TH AVENUE AND ON SE 25A.

0340 AM    YULEE                     FL   WIND DAMAGE
03/13/01   NASSAU                         DAMAGE TO CHURCH. TREES
                                          AND POWERLINES DOWN.

0327 AM    KINGSLAND                 GA   WIND DAMAGE
03/13/01   CAMDEN                         UTILITY COMPANY REPORTED
                                          TREES DONW ON POWERLINES
                                          ALONG HWY 17 SOUTH OF
                                          KINGSLAND.
Local storm report, Mar 13, 7:42 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
742 AM EST TUE MAR 13 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 AM    15 MILES S HOMERVILLE     GA   WIND DAMAGE
03/13/01   CLINCH                         UTILITY COMPANY REPORTED
                                          POWERLINES DOWN ALONG HWY
                                          441.
>
Local storm report, Mar 13, 9:11 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
911 AM EST TUE MAR 13 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 AM    STEVEN FOSTER STATE PARK  GA   WIND DAMAGE
03/13/01   CHARLTON                       PINE TREES DOWN. LARGE
                                          LIMBS SNAPPED.
Local storm report, Mar 13, 9:27 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
927 AM EST TUE MAR 13 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 AM    YULEE                     FL   TORNADO
03/13/01   NASSAU                         ROOF DAMAGE TO BLACKROCK
                                          CHURCH OF GOD WITH AWNING
                                          RIPPED OFF. CHURCH STORAGE
                                          SHED BLOWN OVER. NUMEROUS
                                          TREES DOWN ALONG BLACKROAD
                                          ROAD WITH DAMAGE TO MOBILE
                        d                  HOME. F0 DAMAGE DETERMINED
                                          BY NWS EMPLOYEE.
Local storm report, Mar 13, 9:27 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
927 AM EST TUE MAR 13 2001

...CORRECTED NAME OF ROAD...

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 AM    YULEE                     FL   TORNADO
03/13/01   NASSAU                         ROOF DAMAGE TO BLACKROCK
                                          CHURCH OF GOD WITH AWNING
                                          RIPPED OFF. CHURCH STORAGE
                                          SHED BLOWN OVER. NUMEROUS
                                          TREES DOWN ALONG BLACKROCK
                                          ROAD WITH DAMAGE T4O MOBILE
                                          HOME. F0 DAMAGE DETERMINED
                                          BY NWS EMPLOYEE.

The radar

The Jacksonville radar (KJAX), 145 km away, was scanning. The volume nearest the first event began at 14:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
March 13, 9:30 AM EST
Where
Marion County, Silver Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.217, -82.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234101.